%1$s
Motrin - Uses - Dosages - Side Effects - Precautions

Motrin: Frequently Asked Questions Answered

What Is Motrin?

Motrin (generic name: Ibuprofen) is an over-the-counter medication that belongs to nonsteroidal anti-inflammatory drugs (NSAIDs). Motrin is used to reduce fever and manage pain or inflammation developed by conditions such as body ache, headache, toothache, back pain, arthritis, menstrual cramps, or other minor injury pain. This drug works by reducing hormones, causing inflammation and pain in the body. Ibuprofen can be used in adults and children who are at least 12 years old. Take precautions before consuming Ibuprofen by speaking to a doctor/pharmacist if you are allergic.

What are the uses of Motrin?

Motrin temporarily relieves:

  • Dental pain.
  • Headache.
  • Menstrual cramps.
  • Muscle aches.
  • Minor Arthritis pain.
  • Common cold.
  • Toothache.
  • Muscular aches.
  • Backache.

Ibuprofen is an NSAID that blocks the production of natural substances that cause pain and inflammation. Other uses of Motrin include reducing swelling, pain, or fever. Consult your doctor for appropriate dosages per age and requirements. Always check medication labels and warnings. Take medical advice if you plan to consume Ibuprofen in chronic conditions that need non-drug management or other medications to treat your pain. 

Contact Yashoda Hospitals to know more about Motrin, its uses, dosages, side effects and precautions, and other conditions or medicinal information you may require. 

Book Doctor Appointment
Book Online Doctor Appointment
Search Specialty Doctor
Health Packages

What are the side effects of Motrin?

Common possible side effects of Motrin include:

  • Shortness of breath or feeling light-headed.
  • Vision changes.
  • Rapid weight gain.
  • Nausea.
  • Bleeding.
  • Vomiting.
  • Gas.
  • Dizziness and headache.
  • Swelling of feet, face, or tongue.
  • Clay-colored, tarry, or bloody stool.
  • Skin rash, red or purple.
  • Itching.
  • Feeling tired.
  • Dark urine.
  • Blood in coughs or vomits.
  • Flu-like symptoms.
  • Little or no urination.
  • Yellowing of skin or eyes.
  • Rapid heart rate.

Immediately seek medical advice if you have any of the symptoms listed above.

S.no Product Name Dosage Form
1. Brufen Ibuprofen 200mg/400mg/600mg Tablet
2. Ibugesic Ibuprofen 100mg Suspension
3. Combiflam Ibuprofen 400mg+paracetamol(acetaminophen) 325mg Tablet
4. Flexon Ibuprofen 400mg+paracetamol(acetaminophen) 500mg Tablet
5. Imol Ibuprofen 100mg+paracetamol(acetaminophen) 162.5mg Suspension

 

Frequently Asked Questions about Motrin

1. Does Motrin help a toddler's cough?

No, NSAIDs like Motrin cannot treat a toddler's cough. It may instead exacerbate the condition. It does not help to relieve a cough or stuffy nose. If there is a pain-related situation, parents may use Ibuprofen to treat the pain. However, always consult a medical practitioner before giving any medication to infants or children.

2. Is Motrin Ibuprofen?

Yes, Motrin is a brand name of Ibuprofen. Ibuprofen belongs to a class of nonsteroidal anti-inflammatory drugs (NSAIDs) used to relieve pain. Motrin is used to reduce fever and manage pain or inflammation developed by conditions such as body ache, headache, toothache, back pain, arthritis, menstrual cramps, or other minor injury pain.

3. Is Motrin Acetaminophen?

No, acetaminophen and Motrin (Ibuprofen) are different drugs. Acetaminophen only relieves pain and fever. However, Ibuprofen reduces inflammation in addition to fever and pain. Several types of research suggest NSAIDs like Ibuprofen are more effective than acetaminophen in relieving pain and inflammation.

4. Does Motrin have Aspirin in it?

No, Motrin is a brand name of Ibuprofen. The tablet contains only Ibuprofen as an active ingredient. Both Ibuprofen and aspirin are prevalent nonsteroidal anti-inflammatory drugs commonly used to treat pain, inflammation, and fever. Mortin works to reduce hormones, causing inflammation and pain in the body.

5. Are Motrin and Ibuprofen the same?

Yes, Motrin is the brand name of Ibuprofen. It is a nonsteroidal anti-inflammatory drug commonly used to treat pain, inflammation, and fever. This anti-inflammatory effect of Motrin helps reduce swelling, pain, or fever. Take medical advice if you are planning to consume Ibuprofen in chronic conditions that need non-drug treatments.

6. Which is better, Motrin or Tylenol?

Tylenol (acetaminophen) only relieves pain and fever; however, Ibuprofen reduces inflammation in addition to fever and pain. Several pieces of research suggest NSAIDs like Ibuprofen are more effective than acetaminophen in relieving pain and inflammation. Ibuprofen is FDA-approved in managing osteoarthritis and rheumatoid arthritis; however, Tylenol (acetaminophen) can be used off-label in such conditions.

7. Is Motrin stronger than Advil?

No, there is no such difference between Motrin and Advil. Motrin and Advil contain Ibuprofen, a nonsteroidal anti-inflammatory drug (NSAID) used to reduce inflammation. Both are brand names of the active ingredient Ibuprofen; therefore, both are equally effective in treating pain and fever.

8. Is Motrin bad for your liver?

Ibuprofen is a common NSAID used to treat pain and fever. Motrin is a readily available over-the-counter drug. Most people use this medication to relieve pain or the symptoms related to cold that may result in body aches. Ibuprofen has side effects like other NSAIDs. It rarely showed side effects of liver damage in previous studies conducted.

9. Is Motrin a blood thinner?

No, Ibuprofen (Motrin) is not classified as a blood-thinner type of drug, but it is known to thin the blood. It works by slowing down the blood clotting time that indirectly helps in an injury. That means if there is any injury, taking Ibuprofen can increase the blood clotting duration.

10. Does Motrin make you sleepy?

Yes. One of the side effects of Motrin is that it makes you sleepy and drowsy. It also provides relief from occasional sleeplessness linked with minor aches and pains. Ibuprofen aids in nighttime sleeping and helps you fall asleep. Speak to your doctor if the side effect persists and you need to discontinue the drug.

Get Free Second Opinion

Disclaimer: The information provided herein is accurate, updated and complete as per the best practices of the Company. Please note that this information should not be treated as a replacement for physical medical consultation or advice. We do not guarantee the accuracy and the completeness of the information so provided. The absence of any information and/or warning to any drug shall not be considered and assumed as an implied assurance of the Company. We do not take any responsibility for the consequences arising out of the aforementioned information and strongly recommend you for a physical consultation in case of any queries or doubts.

Get a free second opinion

  • Yes Same as WhatsApp number
  • By clicking on Send, you accept to receive communication from Yashoda Hospitals on email, SMS, call and Whatsapp.
×